MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-18, 2 ML; Embolization Agent, Vascular

SIRTEX MEDICAL, INC. LAVA-18, 2 ML; Embolization Agent, Vascular
Model Number SLLES182
Medical Device Problem Codes Product Quality Problem (1506); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
Lava worked but the physician experienced difficulty in visualizing the lava under the fluoroscope.They stated it was less opaque than other embolic products they have previously used.
 
Additional Manufacturer Narrative
This mdr has been filed out of an abundance of caution due to the potential for serious injury if non-target embolism occurred due to the loss of visualization of the lava.The event did not involve death or serious injury and it was learned that the patient was treated successfully.The device labeling (ifu) states adequate fluoroscopic visualization must be maintained during lava delivery and to stop lava delivery if visualization is lost until adequate visualization is reestablished.Review of manufacturing, testing, and inspection records confirmed that all acceptance criteria were met.Sirtex medical affairs stated the physician reported reduced fluoroscopic visualization of lava during delivery; however, the embolization procedure was completed successfully with no reported patient injury, non-target embolization, or adverse clinical sequelae.While inadequate visualization could potentially increase the risk of unintended embolic delivery, there is no evidence that such an outcome occurred in this case.Based on the available information, this event is assessed as a device performance complaint without associated patient harm and does not alter the overall benefit-risk profile of lava.

Brand Name
LAVA-18, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr.
2nd fl.
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
2nd fl.
woburn, MA 01801
MDR Report Key25394335
Report Number9710358-2026-00016
Device Sequence Number20134981
Product Code QVG
UDI-Device Identifier00850055697003
UDI-Public(01)00850055697003(17)280816(10)9000243
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Model NumberSLLES182
Device Lot Number9000243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown